Wildfire, Hutchinson
- When
- February 19, 3:30 PM CST to 9:30 PM CST
- Where
- Hutchinson forecast zone
- Property damage
- $25,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.840, -101.355 (the zone’s center; the record gives no point)
The Triangle Fire wildfire began around 1530CST about three miles northwest of Sanford Texas in Hutchinson county. The wildfire consumed a measured two hundred and ninety-eight acres and was determined to be caused by a trailer that became disconnected from the hitch.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Triangle Fire wildfire began around 1530CST about three miles northwest of Sanford Texas in Hutchinson county. The wildfire consumed a measured two hundred and ninety-eight acres and was determined to be caused by a trailer that became disconnected from the hitch. A total of seven homes and eight other structures were threatened by the wildfire but were saved, however three structures were lost. There were no reports of injuries or fatalities. A total of six fire departments and other fire agencies including the Texas A&M Forest Service responded to the wildfire. The wildfire was finally contained around 2130CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 19, 11:32 AM CST, 3 hours 58 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1132 AM CST FRI FEB 19 2016 .AVIATION... WINDS WILL VEER FROM SOUTHEAST THIS AFTERNOON TO SOUTHWEST AND WEST OVERNIGHT TO NORTHERLY BY LATE SATURDAY MORNING. WIND SPEEDS WILL BE BETWEEN 10 AND 15 KNOTS THIS AFTERNOON...BUT THEY WILL DECREASE TO AROUND 10 KNOTS OR LESS FOR THE REST OF THE FORECAST. SKIES ARE EXPECTED TO REMAIN VFR. && .PREV DISCUSSION... /ISSUED 549 AM CST FRI FEB 19 2016/ AVIATION... A ZONAL OR SOUTHWESTERLY UPPER FLOW ACROSS THE PANHANDLES WILL ALLOW FOR CONSIDERABLE HIGH LEVEL CLOUDS AND POSSIBLY SOME MID LEVEL CLOUDS AS WELL. VFR CONDITIONS ARE EXPECTED AT ALL THREE TAF SITES THROUGH 12Z SATURDAY. A COLD FRONT WILL PUSH THROUGH THE THREE TAF SITES RESULTING IN LIGHT NORTH TO NORTHEAST WINDS 5 TO 15 KNOTS VEERING AROUND TO THE EAST AND SOUTHEAST DURING THE DAY TODAY. WINDS WILL THEN VEER AROUND TO THE SOUTH AND SOUTHWEST 5 TO 15 KNOTS AFTER 00Z SATURDAY. SCHNEIDER PREV DISCUSSION... /ISSUED 502 AM CST FRI FEB 19 2016/ DISCUSSION... AFTER RECORD SETTING HIGH TEMPERATURES OBSERVED THURSDAY...COOLER CONDITIONS ARE EXPECTED TODAY ALTHOUGH MAX TEMPS TODAY AND SATURDAY WILL STILL BE WELL ABOVE NORMAL FOR THIS TIME OF YEAR. A REINFORCING SURGE OF COOLER AIR WILL MOVE SWD INTO THE REGION SATURDAY NIGHT AND SUNDAY...WITH HIGHS SUNDAY TRENDING CLOSER TO NORMAL FOR LATE FEBRUARY...ALTHOUGH STILL SLIGHTLY ABOVE NORMAL OVERALL. NO POPS THROUGH MONDAY. A STRONGER UPPER LEVEL SHORTWAVE TROF AND THE ASSOCIATED SFC COLD FRONT WILL IMPACT THE SRN HIGH PLAINS MONDAY NIGHT AND TUESDAY. A COUPLE MODELS HAVE BACKED OFF SOME ON THE PRECIP THREAT DURG THIS TIME PERIOD...WITH THE ECMWF COMPLETELY DRY WHILE THE 00Z AND 06Z GFS HANGS ON TO SLT CHC TO CHC POPS. HAVE DECIDED TO GO WITH A MODEL CONSENSUS BLEND FOR THIS PCKG IN THE EVENT THE 00Z ECMWF ENDS UP BEING AN OUTLIER. HOWEVER...IF MORE NUMERICAL WEATHER MODELS FOLLOW SUIT AND JUMP ON THE ECMWF BAND WAGON...THEN POPS WILL NEED TO BE LOWERED FURTHER OR REMOVED COMPLETELY. FOR NOW...PULLED POPS FOR MONDAY AS ALL MODELS SUGGEST THAT DAY WILL BE DRY. SLGT CHC TO CHC POPS WERE RETAINED MONDAY NIGHT...WITH HIGHEST VALUES ERN ZONES AND LOWEST FAR SWRN TX PNHDL. PRECIP TYPE WILL EITHER BE LIGHT RAIN OR A LIGHT RAIN AND LIGHT SNOW MIX WITH NO SNOW ACCUMULATION AT THIS TIME. ON TUESDAY...THE UPPER LEVEL SHORTWAVE TROF BEGINS TO TRACK E AND SE OF THE AREA SO HAVE EITHER LOWERED OR OMITTED POPS FOR ABOUT THE SW THIRD OF THE AREA...WITH SLGT CHC TO CHC VALUES ACROSS REMAINDER OF THE TX AND OK PNHDLS. THE STORM SYSTEM SHOULD BE FAR ENUF AWAY BY TUE EVENING TO PRECLUDE MENTIONING OF POPS. DRY WEATHER RETURNS FOR NEXT WEDNESDAY THRU FRIDAY. ANDRADE FIRE WEATHER... NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH MUCH OF NEXT WEEK DUE EITHER TO 20 FOOT WINDS FORECAST TO REMAIN BELOW 15 MPH OR MINIMUM RELATIVE HUMIDITY VALUES FORECAST TO REMAIN ABOVE 20 PERCENT...OR A COMBINATION OF BOTH. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 319 PM CST FRI FEB 19 2016 OKZ001>003-TXZ001>020-200930- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 319 PM CST FRI FEB 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE THIS AFTERNOON...THOUGH WIDESPREAD FIRE WEATHER CONCERNS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ELEVATED FIRE WEATHER CONDITIONS MAY BE POSSIBLE AGAIN ON SATURDAY...THOUGH WIDESPREAD FIRE WEATHER CONCERNS ARE NOT ANTICIPATED. LIGHT SNOW IS POSSIBLE ON MONDAY NIGHT...MAINLY ACROSS THE OKLAHOMA PANHANDLE AND FAR NORTHERN PORTIONS OF THE TEXAS PANHANDLE. ONLY VERY LIGHT ACCUMULATIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON...AND POSSIBLY SATURDAY.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, February 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 615302.